Abstract and Applied Analysis

A Moving Mesh Method for Singularly Perturbed Problems

Stephen T. Sikwila and Stanford Shateyi

Full-text: Open access

Abstract

A singularly perturbed time dependent convection diffusion problem is solved on a rectangular domain, using the moving mesh method which uses the equidistribution principle. The problem has a boundary at the steady state. It is shown that the numerical approximations generated by the moving mesh method converge uniformly with respect to the singular perturbation parameter. Theoretical results are obtained which are verified using numerical results.

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 214505, 11 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393512174

Digital Object Identifier
doi:10.1155/2013/214505

Mathematical Reviews number (MathSciNet)
MR3134171

Zentralblatt MATH identifier
1291.65271

Citation

Sikwila, Stephen T.; Shateyi, Stanford. A Moving Mesh Method for Singularly Perturbed Problems. Abstr. Appl. Anal. 2013 (2013), Article ID 214505, 11 pages. doi:10.1155/2013/214505. https://projecteuclid.org/euclid.aaa/1393512174


Export citation

References

  • N. Kopteva and M. Stynes, “A robust adaptive method for a quasi-linear one-dimensional convection-diffusion problem,” SIAM Journal on Numerical Analysis, vol. 39, no. 4, pp. 1446–1467, 2001.
  • T. Linss and T. U. Dresden, “Uniform point wise convergence of finite difference schemes using grid equi-distribution,” Journal of Computing, vol. 66, pp. 27–39, 2001.
  • J. Ma, Y. Jiang, and K. Xiang, “Numerical simulation of blowup in nonlocal reaction-diffusion equations using a moving mesh method,” Journal of Computational and Applied Mathematics, vol. 230, no. 1, pp. 8–21, 2009.
  • E. A. Dorfi and L. O. Drury, “Simple adaptive grids for 1-D initial value problems,” Journal of Computational Physics, vol. 69, no. 1, pp. 175–195, 1987.
  • S. Gowrisankar and S. Natesan, “Uniformly convergent numerical method for singularly perturbed parabolic initial-boundary-value problems with equidistributed grids,” International Journal of Computer Mathematics, 2013.
  • W. Huang, Y. Ren, and R. D. Russell, “Moving mesh partial differential equations (MMPDES) based on the equidistribution principle,” SIAM Journal on Numerical Analysis, vol. 31, no. 3, pp. 709–730, 1994.
  • G. Beckett and J. A. Mackenzie, “Convergence analysis of finite difference approximations on equidistributed grids to a singularly perturbed boundary value problem,” Applied Numerical Mathematics, vol. 35, no. 2, pp. 87–109, 2000.
  • C. de Boor, “Good Approximation by Splines with Variable Notes II,” in Conference on the Numerical Solution of Differential Equations, Lecture Notes Series 363, Springer, Berlin, Germany, 1973.
  • W. Huang, Y. Ren, and R. D. Russell, “Moving mesh methods based on moving mesh partial differential equations,” Journal of Computational Physics, vol. 113, no. 2, pp. 279–290, 1994.
  • S. Li, L. Petzold, and Y. Ren, “Stability of moving mesh systems of partial differential equations,” SIAM Journal on Scientific Computing, vol. 20, no. 2, pp. 719–738, 1998.
  • Y. Ren and R. D. Russell, “Moving mesh techniques based upon equidistribution, and their stability,” SIAM Journal on Scientific Computing, vol. 13, no. 6, pp. 1265–1286, 1992.
  • Q. Zhou, Y. Chen, and Y. Yang, “Two improved algorithms and implementation for a singularly perturbed problem on moving meshes,” Journal of Systems Science and Complexity, vol. 24, no. 6, pp. 1232–1240, 2011.
  • J. Yang, “Alternative convergence analysis for a kind of singularly perturbed boundary value problems,” World Academy of Science, vol. 52, pp. 1–4, 2003.
  • Z. Cen, “A second-order finite difference scheme for a class of singularly perturbed delay differential equation,” International Journal of Computer Mathematics, pp. 254–302, 1998.
  • P. A. Farrell, A. F. Hegarty, J. J. H. Miller, E. O'Riordan, and G. I. Shishkin, Parameter Robust Computational Methods for Singularly Perturbed Differential Equations, CRC Press, 2000.
  • J. J. H. Miller, E. O'Riordan, and G. I. Shishkin, Fitted Numerical Methods for Singular Perturbation Problems, World Scientific, River Edge, NJ, USA, 1998.
  • K. W. Morton, Numerical Solution of Convection Diffusion Problems, Chapman and Hall, London, UK, 1995.
  • S. Gowrisankar and S. Natesan, “The parameter uniform numerical method for singularly perturbed parabolic reactiondiffusion problems on equidistributed grids,” Applied Mathematics Letters, vol. 26, no. 11, pp. 1053–1060, 2013.
  • J. Ma and Y. Jiang, “Moving mesh techniques based upon equidistribution, and their stability,” Journal of Computational Physics, vol. 228, no. 18, pp. 6977–6990, 2009.